Alert archive / Arkansas / Flash Flood Warnings in 2002

Flash Flood Warning 17, NWS Little Rock, AR

March 19, 200214 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Mar 19, 2002, 11:50 PM CST for 14 counties in Arkansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 19, 2002, 11:50 PM CST (05:50 UTC)
Expired
Mar 20, 2002, 6:00 AM CST
In force
6 hr
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

Counties Baxter County, AR, Boone County, AR, Fulton County, AR, Izard County, AR, Johnson County, AR, Logan County, AR, Marion County, AR, Newton County, AR, Pope County, AR, Scott County, AR, Searcy County, AR, Sharp County, AR, Stone County, AR, Yell County, AR

The radar

The Little Rock radar (KLZK), 98 km from the middle of the area, began a volume at 05:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2002-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2002-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
453 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 200550
FFWLIT
ARC005-009-049-065-071-083-089-101-115-127-129-135-137-149-201200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1150 PM CST TUE MAR 19 2002

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MARION COUNTY IN NORTH CENTRAL ARKANSAS
  BAXTER COUNTY IN NORTH CENTRAL ARKANSAS
  FULTON COUNTY IN NORTH CENTRAL ARKANSAS
  BOONE COUNTY IN NORTH CENTRAL ARKANSAS
  SHARP COUNTY IN NORTH CENTRAL ARKANSAS
  IZARD COUNTY IN NORTH CENTRAL ARKANSAS
  NEWTON COUNTY IN NORTH CENTRAL ARKANSAS
  SEARCY COUNTY IN NORTH CENTRAL ARKANSAS
  STONE COUNTY IN NORTH CENTRAL ARKANSAS
  JOHNSON COUNTY IN WESTERN ARKANSAS
  POPE COUNTY IN CENTRAL ARKANSAS
  LOGAN COUNTY IN WESTERN ARKANSAS
  YELL COUNTY IN CENTRAL ARKANSAS
  SCOTT COUNTY IN WESTERN ARKANSAS

* UNTIL 600 AM CST

* AT 1145 PM CST...DOPPLER RADAR INDICATED MODERATE TO OCCASIONALLY  
  HEAVY RAINFALL OVER THE WARNED COUNTIES. ONE TO TWO INCHES OF      
  ADDITIONAL RAINFALL OCCURRED OVER PARTS OF THE WARNED COUNTIES     
  FROM 900 PM THROUGH 1130 PM. MORE RAIN IS EXPECTED TO FALL         
  DURING THE NIGHT WITH POSSIBLY ONE TO TWO MORE INCHES ACCUMULATING 
  BY SUNRISE.

&&

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN
AROUND AND GO THE OTHER WAY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL 
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

LAT...LON 3521 9292 3483 9342 3473 9398 3477 9448
          3529 9394 3650 9329 3649 9181 3643 9134
          3598 9140 3595 9185 3572 9185 3575 9238
          3585 9255 3571 9282

$$

22

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Mar 19, 9:58 PM CST, 1 hour 52 minutes earlier.

Area forecast discussion, Mar 19, 9:58 PM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
958 PM CST TUE MAR 19 2002

QUICK UPDATE TO DO SOME MINOR TWEAKS TO TONIGHTS FORECAST...
OTHERWISE EVERYTHING IN LINE.  (22)

.LZK...FLASH FLOOD WATCH FOR TONIGHT FOR ZONES
ARZ003>007...ARZ012>016...ARZ021>025...ARZ030>034...ARZ037>047...
ARZ052>056...ARZ062...ARZ066.

In the hours before

Local storm report, Mar 19, 9:00 PM CST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
900 PM CST TUE MAR 19 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0700 PM                              AR   FLOOD
03/19/02   BAXTER                         NUMEROUS COUNTY ROADS
                                          FLOODED. SOME ROADS
                                          IMPASSABLE. REPORTED
                                          BY LAW ENFORCEMENT
                                          OFFICIAL.

0715 PM    ROVER                     AR   FLOOD
03/19/02   YELL                           BRIDGE FLOODED AT
                                          INTERSECTION OF STATE
                                          HIGHWAYS 27 AND 28.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0715 PM                              AR   FLOOD
03/19/02   FULTON                         SEVERAL COUNTY ROADS
                                          FLOODED. A FEW ROADS
                                          IMPASSABLE. REPORTED
                                          BY LAW ENFORCEMENT
                                          OFFICIAL.

0717 PM                              AR   FLOOD
03/19/02   BOONE                          SEVERAL COUNTY ROADS
                                          FLOODED. SOME ROADS
                                          IMPASSABLE. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0730 PM                              AR   FLOOD
03/19/02   SHARP                          WATER OVER GRIFFIN
                                          BRIDGE NEAR CHEROKEE
                                          VILLAGE. SOME COUNTY
                                          ROADS FLOODED. REPORTED
                                          BY LAW ENFORCEMENT
                                          OFFICIAL.

0740 PM                              AR   FLOOD
03/19/02   IZARD                          LOW WATER CROSSINGS
                                          IMPASSABLE. SOME WATER
                                          ON COUNTY ROADS.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0745 PM                              AR   FLOOD
03/19/02   NEWTON                         NUMEROUS COUNTY ROADS
                                          FLOODED AND IMPASSABLE.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0750 PM                              AR   FLOOD
03/19/02   MARION                         MANY CREEKS AND STREAMS
                                          OUT OF THEIR BANKS.
                                          SOME COUNTY ROADS
                                          FLOODED. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0755 PM                              AR   FLOOD
03/19/02   SCOTT                          SOME COUNTY ROADS
                                          FLOODED. STATE HIGHWAY
                                          80 WEST OF WALDRON
                                          CLOSED. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

22
Local storm report, Mar 19, 11:15 PM CST, 35 minutes before
LITLSRLIT ALL
TTAA00 KLIT DDHHMM

PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1115 PM CST TUE MAR 19 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1020 PM                              AR   FLOOD
03/19/02   STONE                          SEVERAL LOW WATER
                                          CROSSINGS FLOODED. SOME
                                          COUNTY ROADS IMPASSABLE
                                          IN THE NEWNATA AREA.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1020 PM                              AR   FLOOD
03/19/02   POPE                           SOME COUNTY ROADS
                                          FLOODED. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

1025 PM                              AR   FLOOD
03/19/02   LOGAN                          SOME COUNTY ROADS
                                          FLOODED AND SOME COUNTY
                                          ROAD BRIDGES WASHED
                                          OUT. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1025 PM                              AR   FLOOD
03/19/02   JOHNSON                        SOME COUNTY ROADS
                                          FLOODED. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

1100 PM                              AR   FLOOD
03/19/02   CLARK                          SOME COUNTY ROADS
                                          FLOODED IN THE SOUTH
                                          PART OF THE COUNTY.
                                          REPORTED BY EMERGENCY
                                          MANAGEMENT.

22

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 7:24 PM CSTFlash Flood WarningLZKWhite3 hr
Mar 19, 9:38 PM CSTFlash Flood WarningLZKClark, Dallas3 hr

Nearby

Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.